64207members
338046posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Indigestion on tamoxifen

10 REPLIES 10
Member

Re: Indigestion on tamoxifen

 Hello Ash, I’m not sure that you are going to get this message or will see this post but I hope you do. I too I’m struggling with chronic reflux. I was on Arimidex for 10 months then switched to letrozole for two years and 10 months and now I’m on tamoxifen for the final push to five years. I’ve been on it for three months. If I don’t take Prilosec ( Omaprozole)  I have the most awful sore throat and burning mouth.  Certain foods cause the reaction even when I have taken acid reducers too. My question are did you ever get relief? Are you still taking tamoxifen or have you finished? If you have finished does the reflux get better? I so hope! I simply can’t imagine living like this for the rest of my life. Thank you 

Member

Re: Indigestion on tamoxifen

Well done Daisiemoo I'm struggling to give up sugar, even though I know it'll help the mood swings & pmt...

 

Ash, I've not had any reflux on Tamoxifen, but my neighbour does, and takes Tim before bed on a full tummy and finds them ok then, hope your GP is being supportive and you're soon feeling better.

Highlighted
Member

Re: Indigestion on tamoxifen

hello

 

I have been on Tamoxifen since 17th May (Relonchem) and had foot pains, leg aches and tiredness, but after reading on here about sugar intake, I have (almost) cut out most sugar from my diet.

 

My aches and tiredness have gone ... except if I eat too much sugar ie bag of popcorn, flap jacks etc. It seems ok if I have say marmalade on toast.

 

So although may not help your indigestion it could help some knee pain.. possibly worth a try 😊.... as difficult as it is as  I have a very sweet tooth 🙁

Community Champion

Re: Indigestion on tamoxifen

Hello Ash,
Glad the Gastric tests were OK. Yes - you start "chilling" and looking forward to your week in Jersey 😎. Went there for a day trip once years ago!!
Also glad that you are managing the Tamox the best you can. Yes we do have to put up with some things and adapt. I have still got lingering leg pain - had to go on all fours from the bedroom to bathroom this morning! Mind you I am standing now and I am going to go for a walk into town soon. I surprise myself with my pain tolerance. 5 bleeding months for a physio appointment at end of August! Also waiting for MRI and if I don't get soon I will arrange myself. Onwards and upwards Ash, x 🐥
Member

Re: Indigestion on tamoxifen

Hi chick,

lovely to hear from you. Sorry not been on the forum for awhile coz of this acid reflux. I have been in terrible pain . I did a lot of research and asked if I could change from Nexium to lansoprazole coz this can be doubled up short term to 60 mg daily. Was told that these symptoms do take some time to settle and stress is a big cause. Well I have certainly had that . Bone scan in April then my yearly mammogram came back showing I needed to be recalled but lucky for me both turned out positive results but I think my stress levels went into overdrive. Anyway I was concerned that my daughters wedding was getting closer and I wasn’t improving so reluctantly I asked my gp to refer me for a gastroscopy.Due to having weight loss as well she did a 2 week referral and I had the scope yesterday which showed gastritis but nothing else so that’s good news. I am just going to monitor what I eat and more importantly try and I do say try not to get stressed.

i am now on tamoxifen Teva  brand but still in pain in knees and hips but decided I am just going to have to live with it till I reach my five year goal.

How have you been chick ? Hope ur ok thanks for remembering about the wedding. It’s the 31 st August so we are going for the full week as my daughter lives in jersey so that’s where the wedding will be. Really looking forward to it so going to try and be positive for once .

Look after ur self. Xx

Member

Re: Indigestion on tamoxifen

I have just posted a thread on the same subject but I am on Letrozole. Must be these drugs. Even with the Omeprazole that I am on still getting the indigestion symptoms. Horrible! If you know of anything that helps keep me posted. 

Community Champion

Re: Indigestion on tamoxifen

youbare! New language! "you are.... 'old language 😊
Community Champion

Re: Indigestion on tamoxifen

Hello Ash,
Not sure if youbare still active on the Forum but thought I would give it a go. How are things going for you now? Hope it has improved. Haven't you got a family wedding on soon? Hope everything settled down 🐥 x
Member

Re: Indigestion on tamoxifen

Hi Anna

Thank you so much for your reply , I was just wondering if I’m blaming this tamoxifen or if it’s not related .

xx

Moderator

Re: Indigestion on tamoxifen

Hi Ash166

 

Sorry that you havent received a response to your post yet.  I am sure somone will be along soon to share their experience and offer support.

 

You may find it helpful to talk with one of our experts on the free Helpline, 0808 800 6000, which opens again Monday morning at 9 am.

 

Alternatively you can post your question online in the Ask Our Nurses area of the Forum where the nurses can respond to you online.

 

Best wishes
Anna
Digital Community Officer

Member

Indigestion on tamoxifen

Hi everyone,

I have been on tamoxifen ( Relonchem) for 3 weeks after previously being on letrozole and exemestane.

i was on steroids whilst on the letrozole for 2  1/2 years so didn’t have any side effects as they were masked by the steroids but as soon as I came off them I had awful joint and muscle pains . I was advised to have a 2 week break and the pains subsided I was then started on Exemestane (aromasin) and after 5 days the pains were worse than ever ) my oncologist then said to have a3 week break and try tamoxifen.

I thought everything was going ok except for having to go the loo about 4 times during the night then the pains have started again . As bad as they are I cud probably cope with them but it’s the acid reflux that is my main problem. I’m in so much discomfort and don’t know what to eat or not to eat to stop this pain. I’m already taking Nexium 40 mg for gastritis and have done for many years. I am chewing graviscon tablets all the time.

As anyone else had these side effects and if so what brand were you taking. Do you think it could be a side effect of the Relonchem ?

I am going to see my GP tonight but in the meantime I have tracked down a chemist who is able to get me Teva as a lot of you seem to be taking this brand with fewer side effects.

i was thinking if an enteric coated brand would perhaps be better for my stomach but not sure what brands are enteric coated.

would really love to hear from anyone with some advise as I am desperate for some quality of life . So much so that I am actually considering coming off treatment all together even tho I will be pretrified of it coming back.

cant wait to hear from you.

 

😊